Alert archive / Kansas / Winter Storm Warnings in 2025

Winter Storm Warning 4, NWS Dodge City, KS

February 17, 202511 counties in Kansas

NWS Dodge City, KS issued this winter storm warning at Feb 17, 2025, 11:53 AM CST for 11 counties in Kansas. It took effect at Feb 18, 2025, 12:00 AM CST. It was in force for 18 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 17, 2025, 11:53 AM CST (17:53 UTC)
In effect from
Feb 18, 2025, 12:00 AM CST
Expired
Feb 18, 2025, 5:52 PM CST
In force
18 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Edwards County, KS, Ellis County, KS, Hodgeman County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 5:56 AM CSTSNOW 4.5Ness City, KS
Feb 18, 6:00 AM CSTSNOW 4.5Larned, KS
Feb 18, 6:13 AM CSTSNOW 2Saint John, KS1.5 to 2 inches of snowfall was estimated.
Feb 18, 7:00 AM CSTSNOW 21 Ene Pratt, KSCocorahs station KS-PR-24 Pratt.
Feb 18, 7:32 AM CSTSNOW 41 Nne Larned, KSCO-OP Observer station LADK1 Larned.
Feb 18, 8:00 AM CSTSNOW 1.84 Sw Ellis, KSCocorahs station KS-TR-25 Ellis 4.0 SW.
Feb 18, 8:00 AM CSTSNOW 21 N Hays, KSTwo inches measured by broadcast media.
Feb 18, 8:00 AM CSTSNOW 2.911 Se Beeler, KSCocorahs station KS-NS-17 Ness City 11.6 SW.
Feb 18, 9:00 AM CSTSNOW 2.510 S Collyer, KSCO-OP Observer station CLYK1 9.8 S Collyer.
Feb 18, 9:21 AM CSTSNOW 3.58 N Jetmore, KSMeasured 3.5 inches, and still snowing.
Feb 18, 9:45 AM CSTSNOW 3Hays, KS
Feb 18, 9:57 AM CSTSNOW 1.5Wakeeney, KSSnowfall ranged from 1 to 1.5 inches and it is still snowing.
Feb 18, 10:03 AM CSTSNOW 2.5Kinsley, KSLaw enforcement estimated between 2 and 3 inches of snow snowfall this morning.
Feb 18, 10:04 AM CSTSNOW 3La Crosse, KS
Feb 18, 10:09 AM CSTSNOW 6Ness City, KS
Feb 18, 10:22 AM CSTSNOW 5Larned, KS
Feb 18, 10:28 AM CSTSNOW 3Hanston, KS
Feb 18, 10:36 AM CSTSNOW 2Greensburg, KS
Feb 18, 12:00 PM CSTSNOW 3.5Saint John, KSThree to Four inches was estimated in town by law enforcement. Still snowing.
Feb 18, 12:10 PM CSTSNOW 2.8Pratt, KSTwo and one half to three inches of snow was estimated in the report. Still snowing.
Feb 18, 1:00 PM CSTSNOW 5Lewis, KSFive inches measured with a photo on social media.
Feb 18, 1:21 PM CSTSNOW 3Larned, KSThree inches was reported at Larned with a photo on social media.
Feb 18, 2:44 PM CSTSNOW 62 Sse Hays, KS
Feb 18, 5:00 PM CSTSNOW 5Pratt, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1735 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WWUS43 KDDC 171753
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1153 AM CST Mon Feb 17 2025

KSZ043-044-171900-
/O.CAN.KDDC.WS.A.0003.250218T0600Z-250219T1200Z/
Scott-Lane-
Including the cities of Scott State Lake, Dighton, and Scott City
1153 AM CST Mon Feb 17 2025

...WINTER STORM WATCH IS CANCELLED...

$$

KSZ030-031-045-046-064>066-079>081-090-181000-
/O.UPG.KDDC.WS.A.0003.250218T0600Z-250219T1200Z/
/O.NEW.KDDC.WS.W.0004.250218T0600Z-250219T1200Z/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-Kiowa-
Pratt-Barber-
Including the cities of Hays, Stafford, St. John, Wakeeney,
Larned, Lewis, Greensburg, Pratt, Jetmore, Kiowa, Medicine Lodge,
Hanston, Kinsley, Ness City, La Crosse, Pfeifer, Haviland, and
Macksville
1153 AM CST Mon Feb 17 2025

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST 
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 3 and 
  8 inches.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From midnight tonight to 6 AM CST Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Tuesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

HOVORKA
6 follow-up statements
812 
WWUS43 KDDC 171756
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1156 AM CST Mon Feb 17 2025

KSZ030-031-045-046-064>066-079>081-090-181000-
/O.CON.KDDC.WS.W.0004.250218T0600Z-250219T1200Z/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-Kiowa-
Pratt-Barber-
Including the cities of Hays, Stafford, St. John, Wakeeney,
Larned, Lewis, Greensburg, Pratt, Jetmore, Kiowa, Medicine Lodge,
Hanston, Kinsley, Ness City, La Crosse, Pfeifer, Haviland, and
Macksville
1156 AM CST Mon Feb 17 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 
AM CST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 3 and 
  8 inches.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From midnight tonight to 6 AM CST Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Tuesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

KSZ043-044-063-077-078-088-089-181000-
/O.NEW.KDDC.WW.Y.0006.250217T1800Z-250219T1200Z/
Scott-Lane-Finney-Gray-Ford-Clark-Comanche-
Including the cities of Dighton, Montezuma, Ashland, Scott City,
Cimarron, Dodge City, Minneola, Protection, Garden City,
Coldwater, Lake Coldwater, and Scott State Lake
1156 AM CST Mon Feb 17 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations between 1 and 4 
  inches.

* WHERE...Portions of south central, southwest, and west central 
  Kansas.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Monday evening and Tuesday morning 
  commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

HOVORKA
588 
WWUS43 KDDC 171758
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1158 AM CST Mon Feb 17 2025

KSZ030-031-045-046-064>066-079>081-090-181000-
/O.CON.KDDC.WS.W.0004.250218T0600Z-250219T1200Z/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-Kiowa-
Pratt-Barber-
Including the cities of Hays, Stafford, St. John, Wakeeney,
Larned, Lewis, Greensburg, Pratt, Jetmore, Kiowa, Medicine Lodge,
Hanston, Kinsley, Ness City, La Crosse, Pfeifer, Haviland, and
Macksville
1158 AM CST Mon Feb 17 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 
AM CST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 3 and 
  8 inches.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From midnight tonight to 6 AM CST Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Tuesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

KSZ043-044-063-077-078-088-089-181000-
/O.EXT.KDDC.WW.Y.0006.250218T0600Z-250219T1200Z/
Scott-Lane-Finney-Gray-Ford-Clark-Comanche-
Including the cities of Dighton, Montezuma, Ashland, Scott City,
Cimarron, Dodge City, Minneola, Protection, Garden City,
Coldwater, Lake Coldwater, and Scott State Lake
1158 AM CST Mon Feb 17 2025

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 
AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations between 1 and 4 
  inches.

* WHERE...Portions of south central, southwest, and west central 
  Kansas.

* WHEN...From midnight tonight to 6 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

HOVORKA
737 
WWUS43 KDDC 180753
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
153 AM CST Tue Feb 18 2025

KSZ030-031-045-046-064>066-079>081-090-182000-
/O.CON.KDDC.WS.W.0004.000000T0000Z-250219T1200Z/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-Kiowa-
Pratt-Barber-
Including the cities of Pratt, Larned, Hanston, La Crosse,
Stafford, Lewis, Wakeeney, Medicine Lodge, Hays, Haviland, Kiowa,
Pfeifer, Ness City, Kinsley, Macksville, Jetmore, Greensburg, and
St. John
153 AM CST Tue Feb 18 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations between 2 and 4 
  inches.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

KSZ043-044-063-077-078-088-089-182000-
/O.CON.KDDC.WW.Y.0006.000000T0000Z-250219T1200Z/
Scott-Lane-Finney-Gray-Ford-Clark-Comanche-
Including the cities of Scott State Lake, Dighton, Scott City,
Garden City, Protection, Ashland, Cimarron, Montezuma, Coldwater,
Dodge City, Lake Coldwater, and Minneola
153 AM CST Tue Feb 18 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST 
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations between 1 and 3 inches.

* WHERE...Portions of south central, southwest, and west central 
  Kansas.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

JJOHNSON
962 
WWUS43 KDDC 181916
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
116 PM CST Tue Feb 18 2025

KSZ043-044-063-077-182030-
/O.CAN.KDDC.WW.Y.0006.000000T0000Z-250219T1200Z/
Scott-Lane-Finney-Gray-
Including the cities of Montezuma, Scott State Lake, Scott City,
Cimarron, Garden City, and Dighton
116 PM CST Tue Feb 18 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

$$

KSZ030-031-045-046-064>066-079>081-090-190330-
/O.CON.KDDC.WS.W.0004.000000T0000Z-250219T1200Z/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-Kiowa-
Pratt-Barber-
Including the cities of Stafford, La Crosse, Macksville, Kinsley,
Jetmore, Hanston, Larned, St. John, Lewis, Medicine Lodge, Hays,
Ness City, Kiowa, Greensburg, Pfeifer, Pratt, Wakeeney, and
Haviland
116 PM CST Tue Feb 18 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations up to two inches.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

KSZ078-088-089-190330-
/O.CON.KDDC.WW.Y.0006.000000T0000Z-250219T1200Z/
Ford-Clark-Comanche-
Including the cities of Lake Coldwater, Minneola, Protection,
Dodge City, Coldwater, and Ashland
116 PM CST Tue Feb 18 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST 
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Comanche, Clark, and Ford Counties.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

HOVORKA
011 
WWUS43 KDDC 182229
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
429 PM CST Tue Feb 18 2025

KSZ030-045-064-182330-
/O.CAN.KDDC.WS.W.0004.000000T0000Z-250219T1200Z/
Trego-Ness-Hodgeman-
Including the cities of Wakeeney, Hanston, Jetmore, and Ness City
429 PM CST Tue Feb 18 2025

...WINTER STORM WARNING IS CANCELLED...

$$

KSZ031-046-065-066-079>081-090-190630-
/O.CON.KDDC.WS.W.0004.000000T0000Z-250219T1200Z/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Barber-
Including the cities of St. John, Medicine Lodge, Greensburg,
Pratt, Lewis, Pfeifer, La Crosse, Hays, Macksville, Haviland,
Larned, Kiowa, Stafford, and Kinsley
429 PM CST Tue Feb 18 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations up to one inch.

* WHERE...Portions of central and south central Kansas.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

KSZ078-088-089-190630-
/O.CON.KDDC.WW.Y.0006.000000T0000Z-250219T1200Z/
Ford-Clark-Comanche-
Including the cities of Protection, Ashland, Coldwater, Minneola,
Dodge City, and Lake Coldwater
429 PM CST Tue Feb 18 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST 
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Comanche, Clark, and Ford Counties.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

KBJ
601 
WWUS43 KDDC 182352
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
552 PM CST Tue Feb 18 2025

KSZ031-046-065-066-079>081-090-190100-
/O.CAN.KDDC.WS.W.0004.000000T0000Z-250219T1200Z/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Barber-
Including the cities of St. John, Medicine Lodge, Greensburg,
Pratt, Lewis, Pfeifer, La Crosse, Hays, Macksville, Haviland,
Larned, Kiowa, Stafford, and Kinsley
552 PM CST Tue Feb 18 2025

...WINTER STORM WARNING IS CANCELLED...

The threat has ended. Blowing snow may continue to affect 
visibilities and travel.

$$

KSZ078-088-089-190100-
/O.CAN.KDDC.WW.Y.0006.000000T0000Z-250219T1200Z/
Ford-Clark-Comanche-
Including the cities of Protection, Ashland, Coldwater, Minneola,
Dodge City, and Lake Coldwater
552 PM CST Tue Feb 18 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

The threat has ended. Blowing snow may continue to affect 
visibilities and travel.

$$

KBJ

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 11:34 AM CST, 19 minutes earlier. Its key messages:

  • Snow chances (60-90%) still on pace for central Kansas and portions of southwest Kansas tonight into Tuesday.
  • Very cold temperatures arrive tonight.
Area forecast discussion, Feb 17, 11:34 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1134 AM CST Mon Feb 17 2025

.KEY MESSAGES...

- Snow chances (60-90%) still on pace for central Kansas and
  portions of southwest Kansas tonight into Tuesday.

- Very cold temperatures arrive tonight.

&&

.DISCUSSION...
Issued at 201 AM CST Mon Feb 17 2025

WV imagery indicates a westerly flow aloft prevailing across the
Western High Plains. Near the surface, an area of low pressure
remains anchored in southeast Colorado.

Dry conditions through late afternoon will give way to increasing
snow chances (60-90%) tonight into Tuesday as the SREF indicates an
upper level shortwave trough sliding southeast out of the Pacific
Northwest into the Great Basin and Four Corners Region, setting up
an intensifying (+100kt) west-southwest flow aloft across
western/central Kansas. Ahead of the approaching system, arctic air
will surge southward through western Kansas in wake of a cold front
pushing through western Kansas down into the Texas Panhandle/western
Oklahoma. Snow development is expected sometime Monday evening/early
Tuesday morning as a multitude of H5 vort maxima ejecting out of the
Colorado Rockies into the Western High Plains, begin interacting
with a field of post-frontal H7 frontogenetic forcing projected to
develop generally across western Kansas. Any snow development is
then expected to shift eastward into southern Kansas with associated
H7 frontogenetic forcing during the day Tuesday. The best chance
for accumulating snow remains to be across central Kansas initially
where 6-hr QPF fields signal in excess of a 0.25 of an inch, to
farther south into south central Kansas late Tuesday where the latest
HREF paints an 80-90% probability of 24-hr snow amounts exceeding
2 inches by Tuesday evening. Much less snow is expected in extreme
southwest Kansas where there is only a 10-20% probability of amounts
even exceeding 1 inch.

Wide ranging temperatures are forecast today as an arctic high sliding
southeast through the Dakotas helps push a colder airmass into central
Kansas by late-afternoon, dropping H85 temperatures down to around
10C below while H85 temperatures hold to around 0C to a little above
0C in extreme southwest Kansas. With the HREF showing a 50-70%
probability of temperatures exceeding 25F in vicinity of the I-70
corridor to a 80-90% probability of temperatures topping 45F in
extreme southwest Kansas, a wide range of afternoon highs can be
expected, generally from the 20S(F) north to highs possibly pushing
50F in the far southwest. Extreme cold air settles in across the
area Tuesday with H85 temperatures down around 15C below to 18C below.
Highs are expected to struggle to climb into the single digits(F)
in vicinity of the I-70 corridor where the HREF paints only a 20-30%
probability of temperatures reaching above 5F to a 70-80% probability
of temperatures exceeding 10F in extreme southwest Kansas. Highs
are not forecast to climb much at all Wednesday with temperatures
holding to the single digits(F) north to possibly the teens(F) closer
to the Oklahoma border. With temperatures so cold, even breezy
conditions are expected to help produce wind chills well under 15F
below to near 25F below for a good part of the time Tuesday through
Wednesday night.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1131 AM CST Mon Feb 17 2025

Mid clouds will increase in coverage this evening with low
clouds expected to envelop the area overnight tonight. In
addition, snow is expected across all TAF sites. This snow may
reduce visibilities around the DDC, GCK, and HYS terminals to
IFR by sunrise tomorrow. Blowing snow will also be possible
towards sunrise. Winds will generally be from an easterly
direction this afternoon, shifting to the northeast this evening
into the overnight period. Wind gusts over 20 knots will be
expected at times.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Extreme Cold Warning from midnight CST /11 PM MST/ tonight to
noon CST /11 AM MST/ Thursday for KSZ030-031-043>046-061>066-
074>081-084>090.
Winter Storm Watch from late tonight through late Tuesday
night for KSZ030-031-043>046-064>066-079>081-090.

&&

DISCUSSION...JJohnson
AVIATION...Hovorka_42
Hazardous weather outlook, Feb 17, 3:08 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
308 AM CST Mon Feb 17 2025

KSZ030-031-043>046-061>066-074>081-084>090-180915-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
308 AM CST Mon Feb 17 2025 /208 AM MST Mon Feb 17 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A winter storm moving out of the southern Rockies into the Western
High Plains is expected to bring snow to the area tonight through
late Tuesday. The best chance accumulating snow is expected to be
across central Kansas, including the I-70 corridor, through early
Tuesday morning.

An arctic airmass arriving tonight into early Tuesday combined
with windy conditions will result in hazardous wind chills.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The best chance for accumulating snow is expected to shift south-
southeast into south central Kansas Tuesday. Hazardous wind chills
will continue through early Thursdsay.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 2:58 AM CSTExtreme Cold WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more3 days
Feb 17, 11:56 AM CSTWinter Weather AdvisoryDDCClark, Comanche, Finney, Ford, Gray, Lane and 1 more30 hr

Nearby

Winter Storm Warnings in Kansas, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.